MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN,12F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN,12F; CHRONIC CATHETERS
Catalog Number 0600620
Medical Device Problem Codes Burst Container or Vessel (1074); Fluid/Blood Leak (1250); Difficult to Flush (1251); Fracture (1260); Suction Problem (2170)
Health Effect - Clinical Codes Bacterial Infection (1735); Sepsis (2067)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that ten months and ten days post a port placement, when flushed the lumen it was noticed that saline was leaking out at an obvious split in the lumen.It was further reported that the patient had blood cultures (acinetobacter nosocomialis) and exposed to external contamination.Reportedly, patient had symptoms of sepsis including fever and rigors.Blood cultures from the hickman showed gram positive cocci and antibiotics were given.The port was removed.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one 9fr hickman d/l catheter was returned for evaluation.Functional, gross visual, tactile and microscopic visual evaluations were performed.A s-shaped split was noted on the white luer extension leg, proximal to the clamping sleeve.The catheter felt abnormally elastic when it was gently pulled and stretched throughout.Upon infusion, a leak was observed from the s-shaped split on the extension leg was observed.No water was observed exiting the distal end.Aspiration was attempted and was successful as water fully returned within the attached in-house syringe.Therefore, the investigation is confirmed for the reported fracture, leak and identified burst issue.However the investigation is inconclusive for the reported aspiration difficulty and flushing issue as the sample evaluation results indicating no difficulty under laboratory conditions are not by themselves sufficient to confirm that this event did not occur under clinical conditions.Furthermore, however, clinical conditions alleged in the complaint cannot be confirmed.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that ten months and ten days post a port placement, when flushed the lumen it was noticed that saline was leaking out at an obvious split in the lumen.It was further reported that the patient had blood cultures (acinetobacter nosocomialis) and exposed to external contamination.Reportedly, patient had symptoms of sepsis including fever and rigors.Blood cultures from the hickman showed gram positive cocci and antibiotics were given.Reportedly, the port was removed.The current status of the patient was unknown.

Brand Name
HICKMAN CV CATHETER, DUAL-LUMEN,12F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20503247
Report Number3006260740-2024-06117
Device Sequence Number8445080
Product Code LJS
UDI-Device Identifier00801741051913
UDI-Public(01)00801741051913
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600620
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown